Alert archive / Texas / Wind Chill Watches in 2021
Wind Chill Watch 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind chill watch at Feb 13, 2021, 3:39 PM CST for 23 counties in Texas. It took effect at Feb 14, 2021, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2021, 3:39 PM CST (21:39 UTC)
- In effect from
- Feb 14, 2021, 6:00 PM CST
- Expired
- Feb 14, 2021, 5:52 AM CST
- In force
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 405 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836 WWUS44 KHGX 132139 WSWHGX URGENT - WINTER WEATHER MESSAGE National Weather Service Houston/Galveston TX 339 PM CST Sat Feb 13 2021 ...MAJOR WINTER STORM TO IMPACT THE REGION SUNDAY AND MONDAY... TXZ200-213-214-226-227-235>238-300-313-335>338-436>438-140545- /O.UPG.KHGX.WS.A.0003.210214T2100Z-210216T0000Z/ /O.NEW.KHGX.WS.A.0004.210214T0300Z-210214T2100Z/ /O.NEW.KHGX.WC.A.0001.210215T0000Z-210216T1800Z/ /O.EXB.KHGX.WS.W.0002.210214T2100Z-210216T0000Z/ Northern Liberty-Inland Harris-Chambers-Wharton-Fort Bend- Inland Jackson-Inland Matagorda-Inland Brazoria-Inland Galveston- Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda- Coastal Brazoria-Coastal Galveston-Matagorda Islands- Brazoria Islands-Galveston Island and Bolivar Peninsula- Including the cities of Liberty, Cleveland, Dayton, Houston, Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Devers, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 339 PM CST Sat Feb 13 2021 ...WINTER STORM WATCH IN EFFECT FROM 9 PM CST THIS EVENING THROUGH 3 PM SUNDAY... ...WINTER STORM WARNING IN EFFECT FROM 3 PM SUNDAY TO 6 PM CST MONDAY... ...WIND CHILL WATCH IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY MORNING... * WHAT...A strong storm system will move into the area bringing freezing rain, sleet and snow. Snowfall accumulations of 1/2 to 2 inches are expected north and west of the Highway 59 and Interstate 69 corridor tapering down to maybe 1/10 inch along the immediate coast. Localized higher amounts are possible. This will be on top of a layer of ice between 1/10 to 1/4 inch thick. Additionally, it will become extremely cold, with long stretches of next week spent below freezing well inland. Minimum wind chills may fall below zero well inland as well. * WHERE...Southern parts of Southeast Texas. * WHEN...From 9 PM today to 6 PM Monday. * IMPACTS...Travel could be very difficult...if not impossible late Sunday into Monday. The extremely low wind chills as low as 15 below zero will become life threatening to people and animals outside without adequate warmth or shelter! The strong winds could also result in blowing and drifting of snow yielding near white out conditions with visibility less than 1/2 mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A major winter storm is forecast to occur. Preparations to protect life and property should be rushed to completion. Prepare for power outages and have non-perishable food and water on hand. Do not travel unless it is an emergency. If you must travel, keep an extra blanket, flashlight, food, and water in your vehicle in case you become stranded. The latest road conditions for Texas can be found at drivetexas.org. A Winter Storm Watch means there is a potential for significant snow... sleet...or ice accumulations that may impact travel. Continue to monitor the latest forecasts. A Wind Chill Watch means the there is the potential for a combination of very cold air and strong winds to create dangerously low wind chill values. Monitor the latest forecasts and warnings for updates on this situation. && $$ TXZ163-164-176>179-195>199-210>212-140545- /O.NEW.KHGX.WC.A.0001.210215T0000Z-210216T1800Z/ /O.CON.KHGX.WS.W.0002.210214T0300Z-210216T0000Z/ Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos- Washington-Grimes-Montgomery-Colorado-Austin-Waller- Including the cities of Crockett, Trinity, Groveton, Madisonville, Huntsville, Shepherd, Coldspring, Livingston, Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, and Waller 339 PM CST Sat Feb 13 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST MONDAY... ...WIND CHILL WATCH IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY MORNING... * WHAT...Tonight, a disturbance will bring areas of light freezing rain and freezing drizzle to the area. Expect a glaze of ice on area roads and especially bridges. Sunday night into Monday, expect a much stronger system to move into the area. Freezing rain will transition to a sleet/snow mix followed snow. Snowfall accumulations of 2 to 4 inches are expected with higher amounts possible. This will be on top of a layer of ice between 1/10 to 1/4 inch thick. Additionally, it will become extremely cold, with long stretches of next week spent below freezing. Minimum wind chills may fall below zero. * WHERE...Northern half of Southeast Texas. * WHEN...From 9 PM today to 6 PM Monday. * IMPACTS...Travel could be very difficult...if not impossible... late Sunday into Monday. The extremely low wind chills as low as 15 below zero will become life threatening to people and animals outside without adequate warmth or shelter! The strong winds could also result in blowing and drifting of snow yielding near white out conditions with visibility less than 1/2 mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A major winter storm is forecast to occur. Preparations to protect life and property should be rushed to completion. Prepare for power outages and have non-perishable food and water on hand. Do not travel unless it is an emergency. If you must travel, keep an extra blanket, flashlight, food, and water in your vehicle in case you become stranded. The latest road conditions for Texas can be found at drivetexas.org. A Wind Chill Watch means the there is the potential for a combination of very cold air and strong winds to create dangerously low wind chill values. Monitor the latest forecasts and warnings for updates on this situation. && $$
2 follow-up statements
844 WWUS44 KHGX 140345 WSWHGX URGENT - WINTER WEATHER MESSAGE National Weather Service Houston/Galveston TX 945 PM CST Sat Feb 13 2021 ...MAJOR WINTER STORM TO IMPACT THE REGION SUNDAY AND MONDAY... TXZ200-213-214-226-227-235>238-300-313-335>338-436>438-141145- /O.CON.KHGX.WS.W.0002.210214T2100Z-210216T0000Z/ /O.CON.KHGX.WS.A.0004.000000T0000Z-210214T2100Z/ /O.CON.KHGX.WC.A.0001.210215T0000Z-210216T1800Z/ Northern Liberty-Inland Harris-Chambers-Wharton-Fort Bend- Inland Jackson-Inland Matagorda-Inland Brazoria-Inland Galveston- Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda- Coastal Brazoria-Coastal Galveston-Matagorda Islands- Brazoria Islands-Galveston Island and Bolivar Peninsula- Including the cities of Liberty, Cleveland, Dayton, Houston, Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Devers, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 945 PM CST Sat Feb 13 2021 ...WINTER STORM WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM SUNDAY TO 6 PM CST MONDAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY MORNING... * WHAT...A strong storm system will move into the area bringing freezing rain, sleet and snow. Snowfall accumulations of 1/2 to 2 inches are expected north and west of the Highway 59 and Interstate 69 corridor tapering down to possibly a dusting near the immediate coast. Localized higher amounts are possible. This will be on top of a layer of ice between 1/10 to 1/4 inch thick. Additionally, it will become extremely cold, with those away from the coast seeing long stretches of next week spent below freezing. Minimum wind chills may fall below zero well inland as well. * WHERE...Parts of Southeast Texas roughly south of I-10. * WHEN...Conditions deteriorating late tonight and Sunday. Poor weather continues through 6 PM Monday. * IMPACTS...Travel could be very difficult...if not impossible late Sunday into Monday. The extremely low wind chills as low as 15 below zero will become life threatening to people and animals outside without adequate warmth or shelter! The strong winds could also result in blowing and drifting of snow yielding near white out conditions with visibility less than 1 mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A major winter storm is forecast to occur. Preparations to protect life and property should be rushed to completion. Prepare for power outages and have non-perishable food and water on hand. Do not travel unless it is an emergency. If you must travel, keep an extra blanket, flashlight, food, and water in your vehicle in case you become stranded. The latest road conditions for Texas can be found at drivetexas.org. A Winter Storm Watch means there is a potential for significant snow... sleet...or ice accumulations that may impact travel. Continue to monitor the latest forecasts. A Wind Chill Watch means the there is the potential for a combination of very cold air and strong winds to create dangerously low wind chill values. Monitor the latest forecasts and warnings for updates on this situation. && $$ TXZ163-164-176>179-195>199-210>212-141145- /O.CON.KHGX.WS.W.0002.000000T0000Z-210216T0000Z/ /O.CON.KHGX.WC.A.0001.210215T0000Z-210216T1800Z/ Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos- Washington-Grimes-Montgomery-Colorado-Austin-Waller- Including the cities of Crockett, Trinity, Groveton, Madisonville, Huntsville, Shepherd, Coldspring, Livingston, Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, and Waller 945 PM CST Sat Feb 13 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY MORNING... * WHAT...Tonight, a disturbance will bring areas of light freezing rain and freezing drizzle to the area. Expect a glaze of ice on area roads and especially bridges. Sunday night into Monday, expect a much stronger system to move into the area. Freezing rain will transition to a sleet/snow mix followed snow. Snowfall accumulations of 2 to 4 inches are expected with higher amounts possible. This will be on top of a layer of ice between 1/10 to 1/4 inch thick. Localized spots may see ice accumulations higher than 1/4 inch. Additionally, it will become extremely cold, with long stretches of next week spent below freezing. Minimum wind chills are expected to fall below zero at times. * WHERE...Inland portions of Southeast Texas, roughly north of I-10. * WHEN...Conditions deteriorating tonight, and remaining poor through Monday evening. * IMPACTS...Travel could be very difficult...if not impossible... late Sunday into Monday. The extremely low wind chills as low as 15 below zero will become life threatening to people and animals outside without adequate warmth or shelter! The strong winds could also result in blowing and drifting of snow yielding near white out conditions with visibility less than 1 mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A major winter storm is forecast to occur. Preparations to protect life and property should be rushed to completion. Prepare for power outages and have non-perishable food and water on hand. Do not travel unless it is an emergency. If you must travel, keep an extra blanket, flashlight, food, and water in your vehicle in case you become stranded. The latest road conditions for Texas can be found at drivetexas.org. A Wind Chill Watch means the there is the potential for a combination of very cold air and strong winds to create dangerously low wind chill values. Monitor the latest forecasts and warnings for updates on this situation. && $$
450 WWUS44 KHGX 141152 WSWHGX URGENT - WINTER WEATHER MESSAGE National Weather Service Houston/Galveston TX 552 AM CST Sun Feb 14 2021 ...MAJOR WINTER STORM TO IMPACT THE REGION SUNDAY AND MONDAY... TXZ213-226-227-235-236-335-336-436-142200- /O.CAN.KHGX.WS.A.0004.000000T0000Z-210214T2100Z/ /O.UPG.KHGX.WC.A.0001.210215T0000Z-210216T1800Z/ /O.NEW.KHGX.WC.W.0001.210215T0600Z-210216T1800Z/ /O.EXT.KHGX.WS.W.0002.210214T1152Z-210216T0000Z/ Inland Harris-Wharton-Fort Bend-Inland Jackson-Inland Matagorda- Coastal Jackson-Coastal Matagorda-Matagorda Islands- Including the cities of Houston, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, and Palacios 552 AM CST Sun Feb 14 2021 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST MONDAY... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * WHAT...The threat of icing will persist on mainly elevated surfaces such as bridges and overpasses bridges today with periods of light drizzle and mist. Temperatures will fall below freezing areawide this evening. A strong storm system will move into the region bringing freezing rain, sleet and snow. Snowfall accumulations of 1/2 to 2 inches are expected north and west of the Highway 59 and Interstate 69 corridor tapering down to possibly a dusting near the immediate coast. Localized higher amounts are possible. This will be on top of a layer of ice between 1/10 to 1/4 inch thick. Additionally, it will become extremely cold, with long stretches of the week spent below freezing. Minimum wind chills may fall below zero. * WHERE...Parts of Southeast Texas. * WHEN...Through 6 PM Monday. * IMPACTS...Travel could be very difficult...if not impossible late Sunday into Monday. The extremely low wind chills as low as 15 below zero will become life threatening to people and animals outside without adequate warmth or shelter! Low visibilities possible with blowing winter precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A major winter storm is forecast to occur. Preparations to protect life and property should be rushed to completion. Prepare for power outages and have non-perishable food and water on hand. Do not travel unless it is an emergency. If you must travel, keep an extra blanket, flashlight, food, and water in your vehicle in case you become stranded. The latest road conditions for Texas can be found at drivetexas.org. A Winter Storm Warning means significant amounts of snow... sleet...and ice are expected or occurring. Strong winds are also possible. This will make travel very hazardous or impossible. A Wind Chill Warning means the combination of very cold air and strong winds will create dangerously low wind chill values. This will result in frost bite and lead to hypothermia or death if precautions are not taken. && $$ TXZ200-214-237-238-300-313-337-338-437-438-142200- /O.CAN.KHGX.WS.A.0004.000000T0000Z-210214T2100Z/ /O.UPG.KHGX.WC.A.0001.210215T0000Z-210216T1800Z/ /O.NEW.KHGX.WC.W.0001.210215T0600Z-210216T1800Z/ /O.CON.KHGX.WS.W.0002.210214T2100Z-210216T0000Z/ Northern Liberty-Chambers-Inland Brazoria-Inland Galveston- Southern Liberty-Coastal Harris-Coastal Brazoria- Coastal Galveston-Brazoria Islands- Galveston Island and Bolivar Peninsula- Including the cities of Liberty, Cleveland, Dayton, Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, Pearland, Alvin, Angleton, League City, Friendswood, Devers, Pasadena, Baytown, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 552 AM CST Sun Feb 14 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST MONDAY... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * WHAT...A strong storm system will move into the area bringing freezing rain, sleet and snow. Snowfall accumulations of 1/2 to 2 inches are expected north and west of the Highway 59 and Interstate 69 corridor tapering down to possibly a dusting near the immediate coast. Localized higher amounts are possible. This will be on top of a layer of ice between 1/10 to 1/4 inch thick. Additionally, it will become extremely cold, with those away from the coast seeing long stretches of next week spent below freezing. Minimum wind chills may fall below zero. * WHERE...Parts of Southeast Texas. * WHEN...Through 6 PM Monday. * IMPACTS...Travel could be very difficult...if not impossible late tonight into Monday. The extremely low wind chills will become life threatening to people and animals outside without adequate warmth or shelter! The strong winds could also result in blowing and drifting of winter precipitation yielding conditions with visibility less than 1 mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A major winter storm is forecast to occur. Preparations to protect life and property should be rushed to completion. Prepare for power outages and have non-perishable food and water on hand. Do not travel unless it is an emergency. If you must travel, keep an extra blanket, flashlight, food, and water in your vehicle in case you become stranded. The latest road conditions for Texas can be found at drivetexas.org. A Winter Storm Warning means significant amounts of snow... sleet...and ice are expected or occurring. Strong winds are also possible. This will make travel very hazardous or impossible. A Wind Chill Warning means the combination of very cold air and strong winds will create dangerously low wind chill values. This will result in frost bite and lead to hypothermia or death if precautions are not taken.&& $$ TXZ163-164-176>179-195>199-210>212-142200- /O.UPG.KHGX.WC.A.0001.210215T0000Z-210216T1800Z/ /O.NEW.KHGX.WC.W.0001.210215T0600Z-210216T1800Z/ /O.CON.KHGX.WS.W.0002.000000T0000Z-210216T0000Z/ Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos- Washington-Grimes-Montgomery-Colorado-Austin-Waller- Including the cities of Crockett, Trinity, Groveton, Madisonville, Huntsville, Shepherd, Coldspring, Livingston, Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, and Waller 552 AM CST Sun Feb 14 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * WHAT...A strong storm system will move into the area bringing freezing rain, sleet and snow. Snowfall accumulations of 2 to 6 inches are expected north of Highway 105 tapering down to 1/2 to 2 inches down to the Highway 59 and Interstate 69 corridor. This will be on top of a layer of ice between 1/10 to 1/4 inch thick. Additionally, it will become extremely cold with long stretches of the week spent below freezing. Minimum wind chills may fall below zero. * WHERE...Inland portions of Southeast Texas. * WHEN...Though 6 PM Monday. * IMPACTS...Travel could be very difficult...if not impossible... late Sunday into Monday. The extremely low wind chills as low as 15 below zero will become life threatening to people and animals outside without adequate warmth or shelter! The strong winds could also result in blowing and drifting of snow yielding near white out conditions with visibility less than 1 mile at times. && $$
What forecasters said that day
The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind chill watch went out at Feb 13, 12:22 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Feb 13, 12:22 PM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1222 PM CST Sat Feb 13 2021
.AVIATION [18Z TAF Issuance]...
There were some spotty reports of light snow flurries in and near
the CLL area late this morning...likely from an exiting shortwave
at the upper levels. With forecast surface temperatures still run-
ning a category (or two) above the actual temperatures across our
northern sites (CLL/UTS) will probably keep any mention of precip-
itation there in the wintry range (-FZDZ/FZRA/SN) especially with
the passage of the next disturbance this evening/overnight. Sites
on the edge of liquid vs frozen precipitation (CXO/IAH) should be
interesting to monitor tonight...with the changeover from FZRA to
IP/SN possible overnight/before sunrise if these temp trends hold
on. Otherwise, will keep precipitation as mostly liquid for sites
further south with this package. 41
&&
.PREV DISCUSSION... /ISSUED 455 AM CST Sat Feb 13 2021/
SHORT TERM [Tonight Through Sunday]...
Due to overcast skies and cold air advection, today's and
tomorrow's high temperatures will struggle to reach near freezing
for areas north of Harris County and West of Fort Bend County.
Everywhere else is expected to reach highs near 40. Overnight
lows tonight will be below freezing north of I-10 and outside of
the Houston-Metro area. Remaining areas will hover near freezing.
An approaching shortwave trough from the southwest will gradually
bring rain chances starting this afternoon as it pushes east
across our area. With forecast soundings indicating a well-
saturated column below 700mb, a brief elevated warm layer, and
surface temps hovering near freezing, freezing drizzle and some
form of wintry mix are possible with these passing, isolated
showers. Highest chances for this wintry mix and winter precip are
north of I-10 and the Houston-Metro area. KBL
LONG TERM [Sunday Night Through Saturday]...
..Frigid, life and property threatening winter weather is expected
into Thursday...
* Bitterly cold air will continue moving into the region into
midweek as an Arctic airmass spills into the area. Prolonged
periods of below freezing temperatures are expected - even at the
beaches.
* 2 weather systems (one Sunday night-Monday morning and another
toward midweek) will produce winter precipitation across many
parts of Southeast Texas.
* Travel will be impacted by hazardous road conditions. Sporadic
power outages will be a possibility where ice builds up on
powerlines and/or trees. Pipes (including sprinkler systems) will
be subject to bursting if not adequately insulated, and
hypothermia may be a possibility for those exposed and not dressed
accordingly.
* Residents complete should complete preparations before the coldest
air and widespread frozen precipitation begins arriving Sunday
evening. Remember the 4 P's: pipes, people, pets and plants. In
addition, be aware of space heater and generator dangers if not
properly placed/used.
Sunday night-Monday morning storm system:
Still on track to move across the region. Winter Storm Warnings and
Watches remain in place across all of the region. The Watches will
be upgraded at some point later today or tonight assuming no earth
shattering forecast changes. The same general forecast reasoning
remains in place from previous several days worth of discussions so
won't rehash that. Look for rain-freezing rain to transition to a
mix then eventually snow as it exits. Not an ideal situation
whatsoever starting out with ice and expect this to cause numerous
impacts across the region. Precip will taper off by early afternoon.
Changes/tweaks made to the ongoing forecast include increasing snow
amounts, especially n/nw of Highway 59 where fcst soundings show the
warm nose eroding faster. Have storm totals of 3-4" across northern
parts of the area tapering down to around 1/2" just south of I-10
(this on top of ice). Though differing details between guidance,
several indicate the potential for significantly higher amounts with
banding and frontogenesis. Some models show prime upper jet
orientations to enhance over lift as well - but vary by model (LFQ
or RRQ). Also tweaked high temps down into midweek considering
frozen accumulations on the ground and lack of significant heating.
Highs for the day Monday will occur first thing in the morning
followed by continued falling readings thru the day. Bone chilling
readings in the single digits north and teens to low 20s coast are
expected Monday night.
Tue night-Thurs system:
Heading into Tues night and Wed, a sfc coastal trough will begin
developing in advance of the next upper trof fcst to push thru later
this week. This will transport moisture back overhead. Look for
precip to begin developing Tue evening then expand in coverage
overnight and Wednesday. A mixed bag of precip is anticipated,
depending on geographic location and model of choice. Didn't dig too
much into the specifics with this system considering it's many days
away and guidance is bound to change a million times between now and
then. But, the potential is there for additional accumulations and
associated impacts especially further inland from the coast where
the thermal profile will be better.
Precip should clear out ~Thurs evening followed by a gradual warm-up
next weekend. 47
MARINE...
Offshore flow will continue through Sunday morning with SCA
conditions still expected to persist through at least tonight. On
Sunday as a coastal low begins to form near Brownsville and
migrate northeast towards our area in addition to an approaching
arctic front, winds will increase and shift to the ENE. As the
arctic front pushes through our coastal waters late Sunday night
through early Monday offshore winds resume but increase to Gale
Force winds and possible Storm Force gusts this arctic front's
wake. This air mass will also bring frigid temperatures. Seas
will build even further due to this prolonged strong wind event.
Winds may slacken slightly on Tuesday, but another approaching
front on late Wednesday will increase winds back to Gale Force in
its wake. KBL
CLIMATE...
THE HIGH TEMPERATURE AT COLLEGE STATION ONLY REACHED 33 DEGREES
YESTERDAY (FEBRUARY 12TH). THIS BREAKS THE PREVIOUS LOW MAXIMUM
TEMPERATURE RECORD OF 34 DEGREES SET IN 1895.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 32 28 33 13 13 / 10 40 30 90 70
Houston (IAH) 38 33 37 20 20 / 10 30 20 90 80
Galveston (GLS) 43 41 42 29 29 / 10 30 20 80 80
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Winter Storm Watch from Sunday afternoon through Monday
afternoon for the following zones: Brazoria Islands...
Chambers...Coastal Brazoria...Coastal Galveston...Coastal
Harris...Coastal Jackson...Coastal Matagorda...Fort Bend...
Galveston Island and Bolivar Peninsula...Inland Brazoria...
Inland Galveston...Inland Harris...Inland Jackson...Inland
Matagorda...Matagorda Islands...Northern Liberty...Southern
Liberty...Wharton.
Winter Storm Warning from 9 PM this evening to 6 PM CST Monday
for the following zones: Austin...Brazos...Burleson...
Colorado...Grimes...Houston...Madison...Montgomery...Polk...
San Jacinto...Trinity...Walker...Waller...Washington.
GM...Small Craft Advisory until 6 PM CST this evening for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Galveston Bay...Matagorda Bay...
Waters from Freeport to Matagorda Ship Channel TX from 20
to 60 NM...Waters from High Island to Freeport TX from 20
to 60 NM.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 5:46 AM CST | Winter Storm Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 57 hr |
| Feb 13, 3:39 PM CST | Winter Storm Watch | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 3 more | 14 hr |
| Feb 13, 3:42 PM CST | Hard Freeze Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 14 hr |
| Feb 13, 3:58 PM CST | Gale Watch | HGX | 12 hr |
Nearby
Wind Chill Watches in Texas, 2021Every wind chill watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.